Alert archive / Missouri / Flash Flood Warnings in 2011
Flash Flood Warning 32, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 25, 2011, 1:30 PM CDT for Butler County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2011, 1:30 PM CDT (18:30 UTC)
- Expired
- Apr 25, 2011, 7:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Butler County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
618
WGUS53 KPAH 251830
FFWPAH
MOC023-260030-
/O.NEW.KPAH.FF.W.0032.110425T1830Z-110426T0030Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE ON THE BLACK RIVER IN...
BUTLER COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 730 PM CDT
* AT 130 PM CDT...THE IMMINENT FAILURE OF A LEVEE ON THE BLACK RIVER
CONTINUES TO THREATEN SIGNIFICANT FLOODING IN THE CITY OF POPLAR
BLUFF...SPECIFICALLY ON THE SOUTHEAST SIDE. A LEVEE ON COUNTY ROAD
607 NEAR THE INTERSECTION WITH COUNTY ROAD 605 IS IN DANGER OF
IMMINENT FAILURE. THE LEVEE IS STILL WEAKENING AND MAY FAIL AT ANY
TIME.
ONCE THE LEVEE FAILURE OCCURS...BUTLER COUNTY EMERGENCY MANAGEMENT
HAS INDICATED THAT THE SOUTHEAST SIDE OF POPLAR BLUFF WILL BE
INUNDATED BY WATER. GENERALLY...THIS INCLUDES THE SOUTHEAST SIDE OF
POPLAR BLUFF FROM WW HIGHWAY...ALSO CALLED STATE HIGHWAY 142...OR
DITCH ROAD...EAST TO COUNTY ROAD 605.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING FOR A LEVEE FAILURE MEANS FLASH FLOODING FROM
THE FAILURE OF A LEVEE IS OCCURRING OR IS IMMINENT. HEED
INSTRUCTIONS FROM LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT
OFFICIALS TO EVACUATE IF REQUESTED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3650 9058 3668 9060 3669 9063 3681 9063
3682 9067 3692 9068 3693 9067 3692 9026
3687 9026 3685 9022 3678 9021 3668 9015
3663 9015 3660 9019 3655 9019 3650 9023
$$1 follow-up statement
251
WGUS73 KPAH 251957
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
257 PM CDT MON APR 25 2011
MOC023-260030-
/O.CON.KPAH.FF.W.0032.000000T0000Z-110426T0030Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER MO-
257 PM CDT MON APR 25 2011
...A FLASH FLOOD WARNING FOR THE IMMINENT FAILURE OF A LEVEE REMAINS
IN EFFECT UNTIL 730 PM CDT FOR BUTLER COUNTY IN SOUTHEAST MISSOURI...
* AT 255 PM CDT...COUNTY EMERGENCY MANAGEMENT OFFICIALS INDICATED
THE LEVEE ALONG THE BLACK RIVER FROM POPLAR BLUFF TO QULIN HAS BEEN
COMPROMISED IN SIX LOCATIONS. WATER IS TOPPING THE LEVEE AT SEVERAL
POINTS...WHICH MAY LEAD TO AN EVENTUAL FAILURE OF THE LEVEE SYSTEM
BETWEEN POPLAR BLUFF AND QULIN.
THE AREA OF GREATEST CONCERN IS SOUTH AND EAST OF POPLAR BLUFF TO HH
HIGHWAY...AND IS BOUNDED BY THE BLACK RIVER TO THE EAST AND STATE
HIGHWAY 142 TO THE WEST. COUNTY OFFICIALS HAVE ALREADY EVACUATED
APPROXIMATELY 500 STRUCTURES...WHICH IMPACTS ABOUT 1000 PEOPLE...IN
THE SOUTHEASTERN PORTION OF THE CITY OF POPLAR BLUFF.
LOCATIONS IMPACTED INCLUDE POPLAR BLUFF...AND RURAL AREAS BETWEEN
POPLAR BLUFF AND THE BLACK RIVER NORTH OF QULIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING FOR A LEVEE FAILURE MEANS FLASH FLOODING FROM
THE A LEVEE FAILURE IS OCCURRING OR IS IMMINENT. HEED INSTRUCTIONS
FROM LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS TO
EVACUATE IF REQUESTED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3650 9058 3668 9060 3669 9063 3681 9063
3682 9067 3692 9068 3693 9067 3692 9026
3687 9026 3685 9022 3678 9021 3668 9015
3663 9015 3660 9019 3655 9019 3650 9023
$$
RJPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 4:17 AM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Apr 25, 4:17 AM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
417 AM CDT MON APR 25 2011
.DISCUSSION...
UNFORTUNATELY...MORE OF THE SAME...POSSIBLY EVEN WORSE AS FAR AS
THE SEVERE WEATHER POTENTIAL IS CONCERNED THIS AFTERNOON INTO
TONIGHT. SFC LOW...NEGATIVELY TILTED MID LVL TROF WILL EJECT NE
THROUGH THE MID/UPPER MS RIVER VALLEY TONIGHT...AND DRAG COLD
FRONT EAST WITH IT. BEST HEAVY RAIN/STORM CHANCES WILL LIKELY COME
ALONG THE COLD FRONT MOVING TO NR THE MS RIVER BY MIDNIGHT.
UNFORTUNATELY...THIS FRONT WILL LIKELY STALL OUT ALONG THE OHIO
RIVER VALLEY AGAIN IN THE TUE/WED TIME FRAME AS ANOTHER IN A
SERIES OF MID LVL TROFS SWINGS INTO THE REGION. RICH/DEEP MOISTURE
FROM THE GULF OF MEXICO WILL ALSO CONTINUE TO BE DRAWN NORTH INTO
THESE SYSTEMS...WITH PW VALUES UP OVER 1.5 INCHES MUCH OF THE TIME.
ALL IN ALL...EVEN THOUGH THERE MAY BE SOME DRY BREAKS IN
PRECIP...WE HAVE DECIDED TO GO AHEAD AND EXTEND THE FLASH FLOOD
WATCH RIGHT THROUGH THE DAY WEDNESDAY...UNTIL WE FINALLY DRY OUT
THU/FRI AS HIGH PRESSURE AND WNW MID LVL FLOW DRIVE THE FRONT WELL
TO OUR EAST. THE POTENTIAL EXISTS FOR AN ADDITIONAL 4 TO 8 INCHES
IN THE TODAY THROUGH WED TIME FRAME.
NEEDLESS TO SAY....EXTENSIVE FLASH FLOODING/MAJOR TO HISTORICAL
RIVER FLOODING AND SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING
WIND GUSTS AND EVEN A FEW TORNADOES COULD MAKE FOR A VERY DANGEROUS
SCENARIO THIS WEEK. RIGHT NOW...PEAK TIME FRAMES LOOK TO BE LATER
TODAY/TONIGHT AND THEN AGAIN TUE NIGHT INTO WED.
&&
.AVIATION...
EXPECT MVFR CIGS WITH ISOLATED TO SCT THUNDERSTORMS THIS
MORNING. COULD BE A BREAK TO VFR CONDITIONS THIS AFTERNOON IN
BETWEEN THE MORNING SYSTEM AND ANOTHER ROUND OF STORMS THAT SHOULD
ARRIVE IN THE TONIGHT TIME FRAME. WILL LIKELY UPGRADE TO TEMPO OR
PROB30 FOR STRONG TO SEVERE THUNDERSTORM POTENTIAL DURING THE
TONIGHT TIME FRAME IN THE UPCOMING 12Z TAF ISSUANCE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
MEFFERTHazardous weather outlook, Apr 25, 8:10 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 810 AM CDT MON APR 25 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 810 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE QUAD STATE REGION. ANY THUNDERSTORMS THAT DEVELOP TODAY OR TONIGHT COULD PRODUCE FLASH FLOODING IN A VERY SHORT PERIOD OF TIME. IN ADDITION...A SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS THE ENTIRE QUAD STATE. LARGE HAIL...DAMAGING WIND GUSTS...AND A FEW TORNADOES WILL ALL BE POSSIBLE IN ADDITION TO VERY HEAVY RAINFALL DEADLY LIGHTNING. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL. REFER TO OUR WEB PAGE AT WEATHER.GOV/PAH TO SEE ALL THE FLOOD PRODUCTS AND DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING AND RIVER FLOODING WILL CONTINUE INTO MID WEEK. A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY AFTERNOON. THOUGH IT APPEARS THERE MAY BE A BREAK FOR MUCH OF THE AREA DURING THE DAY TUESDAY... WIDESPREAD HEAVY RAINFALL AND POSSIBLY MORE SEVERE THUNDERSTORMS ARE EXPECTED TO RETURN TUESDAY NIGHT INTO WEDNESDAY. AN ADDITIONAL 4 TO 7 INCHES OF RAINFALL IS POSSIBLE THROUGH MID WEEK...BRINGING 5 DAY RAINFALL TOTALS SINCE LAST FRIDAY INTO THE 10 TO 15 INCH RANGE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS IS A PARTICULARLY DANGEROUS SITUATION. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL. SOME RIVER CRESTS MAY CHALLENGE HISTORICAL VALUES. FOR MORE INFORMATION... PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT OUR WEB PAGE AT WEATHER.GOV/PAH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT FOR SEVERE WEATHER. CONTINUED REPORTS OF FLOODING AND HEAVY RAINFALL ARE ENCOURAGED AS WELL.
In the hours before
Local storm report, Apr 25, 8:12 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
812 AM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM FLASH FLOOD MADISONVILLE 37.34N 87.51W
04/25/2011 HOPKINS KY LAW ENFORCEMENT
HOPKINS COUNTY LAW ENFORCEMENT REPORTED 9 ROADS CLOSED
DUE TO FLOODING FROM THIS MORNINGS RAINS.
&&
KELLYHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:59 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 31 min |
| Apr 24, 9:27 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 22 min |
| Apr 24, 9:55 PM CDT | Areal Flood Warning | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 59 hr |
| Apr 24, 10:05 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 25 min |
| Apr 24, 10:32 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 43 min |
| Apr 24, 11:05 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Mississippi, Scott | 40 min |
| Apr 24, 11:17 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott, Stoddard | 28 min |
| Apr 24, 11:48 PM CDT | Flash Flood Warning | PAH | Cape Girardeau, Scott | 3 hr |
| Apr 25, 12:39 AM CDT | Flash Flood Warning | PAH | Mississippi | 2 hr |
| Apr 25, 1:26 AM CDT | Flash Flood Warning | PAH | Bollinger, Butler, Cape Girardeau, Carter, New Madrid, Perry and 3 more | 3 hr |
| Apr 25, 3:51 AM CDT | Flash Flood Warning | PAH | Cape Girardeau, Mississippi, New Madrid, Scott | 3 hr |
| Apr 25, 9:32 AM CDT | Flash Flood Warning | PAH | Butler | 4 hr |
| Apr 25, 4:38 PM CDT | Flash Flood Warning | PAH | Bollinger, Butler, Carter, Perry, Ripley, Stoddard and 1 more | 5 hr |
| Apr 25, 4:54 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 66 min |
| Apr 25, 5:12 PM CDT | Tornado Warning | PAH | Ripley | 33 min |
| Apr 25, 5:24 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 51 min |
| Apr 25, 5:32 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Butler, Stoddard, Wayne | 73 min |
| Apr 25, 5:38 PM CDT | Tornado Warning | PAH | Butler, Ripley, Wayne | 37 min |
| Apr 25, 5:52 PM CDT | Tornado Warning | PAH | Butler, Stoddard, Wayne | 23 min |
| Apr 25, 6:01 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 59 min |
| Apr 25, 6:11 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Wayne | 34 min |
| Apr 25, 6:41 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Perry | 34 min |
| Apr 25, 6:46 PM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Mississippi, New Madrid, Scott | 6 hr |
| Apr 25, 6:57 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 48 min |
Nearby
Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.